Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 8, NWS Midland/Odessa, TX

March 12, 2016Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Mar 12, 2016, 1:53 PM MST for Eddy County, New Mexico. It took effect at Mar 14, 2016, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 1:53 PM MST (20:53 UTC)
In effect from
Mar 14, 2016, 12:00 PM MDT
Expired
Mar 13, 2016, 1:45 PM MDT
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

197 
WWUS74 KMAF 122053
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CST SAT MAR 12 2016

...WIND ADVISORY IS CANCELLED FOR LEA...GAINES...AND ANDREWS
COUNTIES...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY FOR THE DAVIS
AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA...

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...AND REEVES COUNTY AND THE UPPER TRANS PECOS...

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL TROUGH WILL PASS TO THE NORTH OF THE REGION
TODAY...BRINGING STRONG SOUTHWEST TO WEST WINDS TO MUCH OF SOUTHEAST
NEW MEXICO AND WEST TEXAS.  THESE WINDS WILL DECREASE OVERNIGHT.

NMZ029-033-034-TXZ045-050-122200-
/O.CAN.KMAF.WI.Y.0009.000000T0000Z-160313T0600Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...ANDREWS
253 PM CST SAT MAR 12 2016 /153 PM MST SAT MAR 12 2016/

...WIND ADVISORY IS CANCELLED...

WINDS MEETING ADVISORY CRITERIA ARE NOT ANTICIPATED.

$$

NMZ027-TXZ258-131300-
/O.NEW.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/
/O.CON.KMAF.HW.W.0009.000000T0000Z-160313T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
253 PM CST SAT MAR 12 2016 /153 PM MST SAT MAR 12 2016/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT...

* TIMING...WARNING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT.
  WATCH...MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

* WINDS...WARNING...WEST 40 TO 60 MPH WITH GUSTS TO AROUND 80 MPH.
  WATCH...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  SEVERE TURBULENCE NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.   SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TXZ081-131200-
/O.EXB.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/
BIG BEND AREA-
INCLUDING THE CITIES OF...BIG BEND NP...MARATHON
253 PM CST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...

* TIMING...UNTIL 7 AM CDT SUNDAY.

* WINDS...WEST 30 TO 40 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$

TXZ074-080-131200-
/O.EXT.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA
253 PM CST SAT MAR 12 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...

* TIMING...UNTIL 7 AM CDT SUNDAY.

* WINDS...WEST 30 TO 40 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ057-058-130600-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-160313T0600Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
253 PM CST SAT MAR 12 2016 /153 PM MST SAT MAR 12 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* TIMING...UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$

44
3 follow-up statements
634 
WWUS74 KMAF 130409
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1009 PM CST SAT MAR 12 2016

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN
CANCELLED...

...WIND ADVISORY IS CANCELLED FOR THE EDDY COUNTY PLAINS...THE VAN
HORN AND HIGHWAY 54 CORRIDOR...AND THE UPPER TRANS PECOS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY FOR THE
DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA...

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL LOW WILL PASS TO THE NORTH OF THE REGION
TONIGHT...BRINGING VERY WINDY CONDITIONS TO THE HIGHER ELEVATIONS
OF THE DAVIS...CHINATI...AND CHISOS MOUNTAINS. 

NMZ027-TXZ258-131200-
/O.CAN.KMAF.HW.W.0009.000000T0000Z-160313T0600Z/
/O.CON.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1009 PM CST SAT MAR 12 2016 /909 PM MST SAT MAR 12 2016/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

* TIMING...MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

* WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ028-TXZ057-058-130515-
/O.CAN.KMAF.WI.Y.0009.000000T0000Z-160313T0600Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
1009 PM CST SAT MAR 12 2016 /909 PM MST SAT MAR 12 2016/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WINDS ARE DIMINISHING ACROSS THE AREA...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

TXZ074-080-081-131200-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA...
BIG BEND NP...MARATHON
1009 PM CST SAT MAR 12 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* TIMING...UNTIL 7 AM CDT SUNDAY.

* WINDS...WEST 30 TO 40 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$
852 
WWUS74 KMAF 130912
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT SUN MAR 13 2016

...WIND ADVISORY FOR THE MARFA PLATEAU AND BIG BEND CANCELLED...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY FOR THE
DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA...

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE
MONDAY NIGHT FOR THE GUADALUPE MOUNTAINS...

.AN UPPER LEVEL LOW WILL PASS TO THE NORTH OF THE REGION
EARLY TODAY BRINGING VERY WINDY CONDITIONS TO THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS. ANOTHER WINDY DAY WILL BE
POSSIBLE THE GUADALUPE MOUNTAINS WEDNESDAY. 

TXZ080-081-131015-
/O.CAN.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON
412 AM CDT SUN MAR 13 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

$$

TXZ074-131200-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-160313T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
412 AM CDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* TIMING...UNTIL 7 AM CDT SUNDAY.

* WINDS...WEST 30 TO 40 MPH. GUSTS TO 55 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.   WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.   USE EXTRA CAUTION.

&&

$$

NMZ027-TXZ258-132200-
/O.CON.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
412 AM CDT SUN MAR 13 2016 /312 AM MDT SUN MAR 13 2016/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

* TIMING...MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT.

* WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 
  MPH. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. SEVERE TURBULENCE NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
249 
WWUS74 KMAF 131945
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT SUN MAR 13 2016

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY FOR THE EDDY COUNTY PLAINS...REEVES COUNTY AND
THE UPPER TRANS PECOS...AND VAN HORN AND THE HIGHWAY 54
CORRIDOR...

.AN UPPER LEVEL STORM SYSTEM WILL PASS TO THE NORTH OF THE REGION
MONDAY.  ABUNDANT DAYTIME HEATING WILL MIX STRONG SOUTHWEST WINDS
TO THE SURFACE...RESULTING IN HIGH WINDS THROUGH THE GUADALUPE
MOUNTAINS...AND BREEZY CONDITIONS ON THE ADJACENT PLAINS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO.

NMZ027-TXZ258-141200-
/O.UPG.KMAF.HW.A.0008.160314T1800Z-160315T0600Z/
/O.NEW.KMAF.HW.W.0010.160314T1800Z-160315T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
245 PM CDT SUN MAR 13 2016 /145 PM MDT SUN MAR 13 2016/

...HIGH WIND WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY...

* TIMING...1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY.

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  SEVERE TURBULENCE NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ057-058-141200-
/O.NEW.KMAF.WI.Y.0010.160314T1800Z-160315T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS
245 PM CDT SUN MAR 13 2016 /145 PM MDT SUN MAR 13 2016/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY...

* TIMING...1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY.

* WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO UP TO
  55MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS OR OTHER OBJECTS
  WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 12, 1:50 PM MST, 3 minutes earlier.

Area forecast discussion, Mar 12, 1:50 PM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
250 PM CST SAT MAR 12 2016

.DISCUSSION...

WV imagery shows an upper trough just south of the Four Corners,
which is forecast to be in north central NM by 00Z Sunday.  This
feature is slightly slower than was advertised 24 hours ago, as
evidenced by weak wind fields at 18Z over the western zones.
However, a look at obs in the KEPZ area show stronger westerlies are
still on tap this afternoon/evening.  Models still depict a H7
pressure gradient of 60m/200nm over the western mtns at 00Z, and the
NAM12develops a nice mtn wave signature over the Guadalupes this
afternoon/evening,so we'll let the warning ride there.  Because of
the later arrival of the trough, though, we've removed Lea, Gaines,
and Andrews Counties from the advisory, as decoupling will likely
occur there before stronger winds aloft arrive later. Also, as the
trough moves thru the Texas Panhandle and into OK overnight, both
the NAM and GFS show a H7 speed max of 50+kts moving down into the
Big Bend Area, so we've added Brewster County to the advisory, and
will keep it in effect thru 12Z Sunday from the Davis Mtns south, as
it looks like mtn areas will hit advisory criteria all night.  These
downslope winds are still on tap to push afternoon temps well-abv
normal, and all this wind, heating, and drying will result in
critical fire weather conditions for Southeast New Mexico and much
of West Texas this afternoon and evening.  See fire wx discussion
below for more details.

After the Four Corners trough passes, West Texas and Southeast New
Mexico will settle into a pattern of NW-zonal flow aloft into next
week.  Thicknesses are still forecast to increase thru Monday
afternoon, when highs will make it feel more like early May than mid
March.  Fire Wx will be the main concerns thru then.  Monday night,
a trough will pass north of the region, dropping a Pac front into
the area Tuesday, bringing temps Tuesday afternoon down 5-10 deg
from Monday's.  Wednesday, a secondary front will surge thru the
area, taking afternoon temps down to near normal, and then below
normal into the extended as a third front arrives Friday or so.  By
this time, long-term models are pretty much out of sync, but both
bring a deep, upper level trough thru late in the week.  The
GFS/DGEX are faster than the ECMWF, but this could yield slight
chances of showers eastern zones Thursday-Friday night.

&&

.FIRE WEATHER...

A lee surface trough developing due to a passing upper storm system
to the north has served to increase winds out of the west this
afternoon, and while higher wind speeds have only begun to be
observed across the Guadalupe Mountains and southeast New Mexico
Plains, expect the strong westerlies to expand eastward across the
Trans Pecos and into the Permian Basin by late this afternoon.
Widespread 20 foot wind speeds of 25 to 35 MPH are expected, with
speeds up to 45 to 50 MPH across the Guadalupe Mountains. Thus, the
Red Flag Warning remains in effect for the Guadalupe, Davis, and
Apache Mountains, as well as the southeast New Mexico Plains, Van
Horn and Highway 54 corridor, the Upper Trans Pecos, and the Marfa
Plateau through this evening.

Winds will diminish somewhat overnight, however, given only poor to
fair nocturnal recovery for most locations along and west of the
Pecos River, critical fire weather conditions are expected to
develop once again on Sunday afternoon, particularly across the
Guadalupe Mountains, Van Horn and Highway 54 Corridor, and the Davis
and Apache Mountains where 20 foot wind speeds remain elevated
between 20 and 30 MPH. The Fire Weather Watch for Sunday afternoon
and evening has been expanded to include the Davis and Apache
Mountains, though may need to be expanded further to include the
Marfa Plateau and/or southeast New Mexico Plains where 20 foot winds
are close to criteria. Continued dry and abnormally warm conditions
will continue on Monday, as min RH values are progged to drop to the
single digits areawide, with temperatures expected to be 10 to 15
degrees above normal. Widespread critical fire weather conditions
and high fire danger are possible on Monday, with a Fire Weather
Watch likely needed for at least portions of the area in later
forecast issuances.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     49  81  46  88 /   0   0   0   0
Carlsbad                       45  80  45  85 /   0   0   0   0
Dryden                         49  87  48  90 /   0   0   0   0
Fort Stockton                  50  79  52  89 /   0   0   0   0
Guadalupe Pass                 39  67  44  80 /   0   0   0   0
Hobbs                          48  74  44  82 /   0   0   0   0
Marfa                          34  73  30  80 /   0   0   0   0
Midland Intl Airport           48  81  46  86 /   0   0   0   0
Odessa                         49  81  47  87 /   0   0   0   0
Wink                           49  82  44  88 /   0   0   0   0

&&

.MAF Watches/Warnings/Advisories...
NM...High Wind Warning until 11 PM MST this evening for Guadalupe
     Mountains of Eddy County.

     Red Flag Warning until 7 PM MST this evening for Guadalupe
     Mountains-Southeast Plains.

     Fire Weather Watch from Sunday afternoon through Sunday evening
     for Guadalupe Mountains.

     High Wind Watch from Monday afternoon through Monday evening for
     Guadalupe Mountains of Eddy County.

     Wind Advisory until 11 PM MST this evening for Eddy County
     Plains.

TX...High Wind Warning until midnight CST /11 PM MST/ tonight for
     Guadalupe Mountains.

     Red Flag Warning until 8 PM CST /7 PM MST/ this evening for
     Davis/Apache Mountains Area-Guadalupe Mountains-Loving-
     Marfa Plateau-Reeves County and Upper Trans Pecos-Van Horn
     and Highway 54 Corridor.

     Fire Weather Watch from Sunday afternoon through Sunday evening
     for Davis/Apache Mountains Area-Guadalupe Mountains-Van
     Horn and Highway 54 Corridor.

     High Wind Watch from Monday afternoon through late Monday night
     for Guadalupe Mountains.

     Wind Advisory until 7 AM CDT Sunday for Big Bend Area-
     Davis/Apache Mountains Area-Marfa Plateau.

     Wind Advisory until midnight CST /11 PM MST/ tonight for Reeves
     County and Upper Trans Pecos-Van Horn and Highway 54
     Corridor.

&&

84/44
Hazardous weather outlook, Mar 12, 1:50 PM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST SAT MAR 12 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
250 PM CST SAT MAR 12 2016 /150 PM MST SAT MAR 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WINDS LIKELY IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING. A HIGH WIND WARNING IS IN EFFECT. IN ADDITION...STRONG
WINDS WILL IMPACT THE SURROUNDING PLAINS AND A WIND ADVISORY IS
IN EFFECT FOR THE SOUTHEAST NEW MEXICO PLAINS...NORTHWEST PERMIAN
BASIN...VAN HORN AND HIGHWAY 54 CORRIDOR...DAVIS AND APACHE
MOUNTAINS...MARFA PLATEAU...UPPER TRANS PECOS...AND BIG BEND AREA.

WINDY AND DRY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER
THRESHOLDS BEING EXCEEDED OVER SOUTHEAST NEW MEXICO AND PORTIONS
OF WEST TEXAS THIS AFTERNOON AND EARLY EVENING. A RED FLAG
WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CRITICAL FIRE WEATHER IS ALSO POSSIBLE ON SUNDAY AND A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS...DAVIS AND APACHE MOUNTAINS...AND THE VAN HORN AND
HIGHWAY 54 CORRIDOR AREA FOR SUNDAY AFTERNOON AND EARLY EVENING.

HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AGAIN ON
MONDAY AFTERNOON AND EVENING...A HIGH WIND WATCH REMAINS IN
EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.